MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number TU-8001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage closure procedure was being performed.The physician was attempting to perform the transeptal puncture (tsp) with the versa cross connect system and a watchman access system (was) via intracardiac echo (ice) imaging.During the tsp attempt, the physician noted that the patient had developed a pericardial effusion and noted a perforation in the pericardium.The physician made the decision to abort the watchman procedure and administered protamine.No additional interventions were required.The patient was kept overnight for observation and discharged the next day.The procedure will be reattempted in a few weeks.

Brand Name
WATCHMAN FXD CURVE ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19073124
Report Number2124215-2024-20004
Device Sequence Number17314258
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public00191506013806
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Model NumberTU-8001
Device Catalogue NumberTU-8001
Device Lot Number0030944742
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceWhite